20-08-2015 02:52 PM
Always do my friend - Always do
coming up to 13 years now since i got the news - so doing well - also got to know a lot of people in my journey, who havent been so lucky - still think of them now and again.....
18-08-2015 03:24 PM
Thatnks for that David. That is interesting to know and may help me make up my mind.
I think that awareness for men with BC is slowly getting better.
Have alook at some of them on my latest blog
With apologises for the corny gag in the title
18-08-2015 03:19 PM
I know this is an old thread - but i was one of the men who stopped taking Tamoxifen - i had the same symtoms as you and i seemed to blow up - by this i mean - woke up in the morning normal by the end of the day I just felt bloated...
anyway - i took Tamoxifen for 2 years - then was told, it was up to me - my choice was to stop - never looked back - lucky I know - but no side effects... drug free ever since...
this was some time ago - diagnosed in 2003 with BC very active on this site for a few years - then lost heart with nothing done for Men with Breast Cancer - it will always be deemed a female problem - but men are still dying of ignorance...
good luck and take care
12-08-2015 06:35 PM
I was on Arimidex but was switched to tamoxifen after about 2 years because the oncologist said that arimidex wasn't proving worthwhile.
I didn't suffer dizziness or anything physical (other than zero libido) but I did develop an annoying inability to remember words and names of things.
i was on arimidex in 2008/2009 and Tamox from 2009 to 2011.
I am now 61 and in a technical work situation it is annoying, and rather early for senile decay so i suppose it must be effects of chemo or other drugs, but i couldn't say which.
probably not much help to you, but I am enjoying life as a survivor, so that is the main thing.
13-04-2015 03:36 PM
I hope some of your fellow forum users come and give their help and support, it must be difficult for you being in a minority, we don't seem to be getting many men using these forums of late. Could I suggest you give our helpline team a ring and have a chat with them about your concerns, they're here to support you through this. Calls are free 0808 800 6000 lines are open now unti 5pm today (9-5 weekdays) and 10-2 Saturdays.
13-04-2015 03:21 PM
I started taking Tamoxifen in Jan 2012 and I am still getting a load of negative effects from my treatment, including fatigue, dizziness, mood swings, memory problems and losing concentration. Never great at multi tasking, I am finding it impossible at the moment. I find it really difficult to walk upstairs especially when carrying anything and it seems to be getting worse.
I appreciate that there are not many men that have had BC , but the lack of info for us is frustrating .
I have so far only seen one survey online about the affects of Tamoxifen and its side effects on men and that involved just 64 men which is not much of a survey.
Out of the 64 men 13 stopped taking it, but the survey did not mention if they had a recurrence of cancer or if they were fine after coming off of it.
No one seems to know what I should do, GP or Oncologist as there has not been enough research.
I looked on line for an alternative and came across Arimidex but all I could find was research into women. It is so frustrating